Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

n/a
Abstract Title:

Levofloxacin-induced tactile hallucination and acute anxiety reaction.

Abstract Source:

Indian J Pharmacol. 2019 Mar-Apr;51(2):123-125. PMID: 31142949

Abstract Author(s):

B Maharani, A Lourdu Jafrin, K Vyshnavi Bai, G Sivagnanam

Article Affiliation:

B Maharani

Abstract:

Fluoroquinolones are the commonly used antimicrobials in the treatment of urinary tract infection, bacterial diarrhea, and infections of soft tissue, bone, and joints. They may cause adverse effects ranging from gastrointestinal disturbances, headache, insomnia, and cutaneous reactions. Their rare adverse effects include phototoxicity, cardiotoxicity, arthropathy, and tendinitis. Among the fluoroquinolones, levofloxacin has more propensity to cause the central nervous system adverse effects such as headache, tremor, insomnia, dizziness, convulsions, psychosis, auditory, and visual hallucinations. A case of acute sinusitis in a young male treated with levofloxacin presented with tactile hallucination and acute anxiety reaction is reported for its rarity of occurrence. According to the Naranjo causality scale, the association of tactile hallucination and acute anxiety is a probable adverse drug reaction due to levofloxacin.

Study Type : Review

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2019 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.